Interferon can exacerbate existing medical conditions. Chills, body aches, fever or flu like symptoms are all normal side effects of interferon.
High doses of vicodin means you're getting a high dose of acetaminophen which can be very liver unfriendly. Those with hepc should not exceed 2000 mg of acetaminophen daily. If you must use pain management drugs for an existing condition perhaps you should talk to your doctor about prescribing something without acetaminophen such as a low dose oxycodone or Tramadol.
Based on what you said things sound normal. Sometimes it helps to take the acetaminophen prior to your shot. I am not familiar with your other pain issues but the acetaminophen is mainly to address the flu-like aches and discomfort along with maybe the sweats, chills or fever.
In my case the sides from Interferon do not last much longer after the 2nd day of my shot. The is the reason a lot of folks on here administer their Interferon On Friday: so they can recover over the weekend. It varies from person to person though.
There are other things you can do to manage the sides and I think I will let others share their experience. Just know that the total body feeling usually does not last all week. So it is very possible you will not be miserable every time you administer a shot.
Things should get easier but it does sound like you have had a hard start. You didn't mention any swelling or redness, so I am thinking you have not had an allergic reaction, just an awfully lot of discomfort. WHich interferon are you taking? I thought PegIntron was a lot harder on me than Pegasys.
Do take some tylenol about an hour before the shot and try to take the shot close to bed time so you can sleep through it (at least that is the theory). I personally did not have that bad of an interferon reaction so am not one to give advice but I don't think anything you posted puts you out of the normal reaction range.
I remember having symptoms you are describing, my first few shots. I actually stopped exercising, because my muscles ached so bad, and only continued with mild exercising, such as walking, for a few months, which I had never had to do before.
My first 8 shots were achey, my next 4 shots would give me a mild
head-ache (I drank more water, to remedy) and then, I had little or no reaction to the Interferon, for the rest of my Tx. Apparently, once the Interferon becomes level in our bodies, we react less. Hang in there, and good luck~
I feel a little better now. I knew I was supposed to feel achy, just the amount of pain alarmed me.
I'm actually on Norco, not vicodin, it's the same med but it only has 350mg of tylenol. I've taken tramadol before and it causes me to have seizures. I'm a little nervous about switching to oxycodone because morphine doesn't help with post surgery pain, so I don't want to build up a tolerance to the one pain med that does work post surgery. I've looked into other forms of pain meds but I'm so afraid of having more seizures. I don't think demerol does anything for my pain and I just don't know enough about the others pain meds.
I started monday morning because I wanted to be able to get in to the dr if I had a bad reaction, which I have to most meds. I had no swelling, redness, or itching at the injection site. I'm allergic to latex so I figured I would atleast have a reaction to the stopper on the syringe.
I don't know if you do this or not but when you take the stopper off of the syringe be sure and wipe that with the alcohol pad.
Have a great day!
What I mean by the stopper is the white thing the needle is attached to. I wipe the needle with an alcohol wipe to get the medicine off after pushing out the extra but I didn't think to wipe the stopper. When you say wipe the stopper, exactly what part do you mean?
Oh I forgot to mention I'm on Pegasys prefilled syringes.
I was always told to just wipe the spot I was injecting in, nothing about needles.....
When you take the stopper off of the syringe, wipe off the top of the syringe with the alcohol pad, then attach the needle to the syringe. This was how I was told to do it. Then of course wipe the skin.
You had said " I'm allergic to latex so I figured I would atleast have a reaction to the stopper on the syringe"
Just a suggestion.
If you are careful not to touch the needle it is sterile, if you touch it with something like an alcohol swab, it is less sterile. Alcohol swabs are good at cleaning surface dirt, but not so much for sterility, that is why it is not used for sterility in hospitals. In paramedic school, they taught us that the only germs that alcohol kills are the ones that cannot swim...Mark
I am not talking about the needle
I did not mean to say needle, but what I said also applies to the syringe...Mark